Hi everyone, I was wondering if anyone might be able to help. I've been getting this really mottled looking pattern on my ankles periodically. Not always with the usual swelling. Does anyone know what it is? And if there is anything I can do about it?
Does anyone know what this is?: Hi everyone, I was... - NRAS
We are not doctors, so this is just a personal view. But it looks like a livedo reticularis rash to me, which is generally of no concern whatever to normal people and just an ugly annoyance. However for us it needs to get checked out as can indicate that the RA is having an effect on your vascular system. Off to the doctor for you I'd say....
I get this on my feet and knees often - and agree with Helix that it looks like livedo reticularis. I know that it can show in healthy people but if it’s new to you then best get it checked out as we aren’t medically trained.
In my case it was a rheumatologist who identified it and wondered if I may have APS/ Hughes Syndrome/ Sticky Blood - which often overlaps with Lupus and Sjögren’s. However I tested negative for this although I do have Sjögren’s and related neuropathy plus I’m hypothyroid - all linked to dysfunctional circulation I believe.
Yes I have it on my thighs, consultant asked if it’s somewhere I would apply heat ( it’s not , strangely enough!) Consultant said it was the same thing grannies would get if they sat too close to the fire, made me feel ancient, she also then re-checked my antibodies as said it could be RD as common in inflammatory diseases, but that it usually only happens to those with positive antibodies ... mines were negative but she said that it often changes.
It looks like ankle flair which is to do with circulation . The best thing you can do is ask for a referral for a Doppler to check your circulation in legs . You may have to wear compression hosiery to prevent varicose eczema varicose veins or worse case leg ulcers but definitely a gps visit remember prevention is far better than cure .
If it is itchy, then it might be urticaria - but only if it is itchy as the urticaria (ie hives) itch is unbearable. Try taking an anti histamine to see if there is any improvement as it might be an allergy.
I have been getting a rash on my feet which started at the same time as the RA. The skin is dry, rough and peels heavily. I can't get a diagnosis unless I shell out hundreds of pounds to see a dermatologist which I am not willing to do. The GP first said it was Athlete's foot. The chiropodists (four of them) said it looks nothing like it and thinks it is psoriasis. The GP then said it was eczema.
I had a big flare up of RA over Easter. On Good Friday I could hardly get out of bed and could not bend at all - either to pick anything up or even go to the loo till the afternoon. The pain in my back and hips was horrendous, piercing through from the back to my stomach. On Easter Monday, I got in the shower and the rash spread up the backs of both legs in a straight line, making quite deep cuts all the way which bled. I then went to gym and swimming and the chlorine in the water really stung the leg rash.
I used some CCR cream on the foot on the recommodendation of the chiropodist which she said all her patients with psoriasis say clears it up and it did. She said it is too strong to use on the legs.
I went to the gym/swimming four times last week and each visit gave an improvement in flexibility. This morning I could actually bend down as far as the floor and the pain has reduced dramatically.
I am altogether fed up of having to find my own remedies and diagnosis, and I can't keep up going to the gym every day. However, f you don't get any joy from the GP/rheumy team, then try a chiropodist. Best of luck.
Thanks for your reply delicateinput. It isn't itchy so I was quite surprised when I noticed it! Saying that i have been getting really dry skin on my feet too. Good idea about the chiropodist. They really helped me get my initial diagnosis. Sounds like you have had a nightmare!! 😔 glad to hear you are feeling a bit better. I find swimming really helps too. Hope things continue to settle for you.